Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 46, NWS Kansas City, MO

June 8, 2014Cooper County, Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 8, 2014, 4:51 PM CDT for Cooper County, Howard County, Missouri. It took effect at Jun 9, 2014, 7:00 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 4:51 PM CDT (21:51 UTC)
In effect from
Jun 9, 2014, 7:00 AM CDT
Expired
Jun 10, 2014, 7:00 PM CDT
In force
36 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Boonville (BOZM7). The gauge peaked at 21.25 ft at Jun 10, 2014, 8:00 AM CDT.

actionminormoderate20253006/0806/0906/1006/1106/12
Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WGUS43 KEAX 082151
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
451 PM CDT SUN JUN 8 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River at Boonville affecting Cooper and Howard Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-089-092151-
/O.NEW.KEAX.FL.W.0046.140609T1200Z-140611T0000Z/
/BOZM7.1.ER.140609T1200Z.140609T1200Z.140610T0000Z.NO/
451 PM CDT SUN JUN 8 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Boonville.
* from Monday morning to Tuesday evening.
* At  4:30 PM Sunday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Monday
  morning.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   20.6   Sun 04 PM   21.0 Monday morning
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 2:57 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 8, 2:57 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 PM CDT Sun Jun 8 2014

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 257 PM CDT SUN JUN 8 2014

Short term Tonight through Wednesday.

Main focus is on an approaching upper level trough currently over
the NRN and CNTRL Rockies. The trough is progged to rapidly deepen
as it moves out over the NRN/CNTRL Plains later tonight.  The system
has already generated a line of thunderstorms across CO and NE and
these should increase in areal coverage and head east toward the
CWA.  The models differ insofar as timing with the precip.  The NAM
is faster due to it doesn't deepen the trough as fast as the GFS and
EC. The GFS and EC quickly close an upper level parent low west of
the CWA thus slowly the troughs overall translational eastward
progresses. As a result the leading edge of the widespread precip is
much slower in working into the CWA...after 12Z tomorrow. There may
be a storm or two very late tonight across the CWA on the nose of
WAA and rapid moisture advection. The inherited pops were maintained
should the NAM verify but now have this evening dry Through midnight.
Nearly all the models agree on a southern shift to the QPF where now
it appears locations south of I-70 will receive the largest rainfall
amounts.  The threat for SVR storms appears very low due to limited
instability.  However, locally heavy rainfall may become a factor
for flash flooding and river flooding during the day on Monday. The
system hangs over the region through Tuesday before we start to see
dry conditions and clearing skies.  Wednesday should be dry with
near normal temps ahead of the next system.

.LONG TERM...(Wednesday Evening through Sunday)
Issued at 257 PM CDT SUN JUN 8 2014

The extended time period will be characterized by a continued
progressive flow with the chance for a few rounds of precipitation
and a return to near normal temperatures. In the wake of the upper
level closed low (which will alter the progressive pattern during
the short term) moving east into the Ohio River Valley on Wednesday,
the flow will again become progressive.

Wednesday night an upper level shortwave trough will move through
the northern Plains and into the Upper Midwest. This will force an
associated cold front into the local area bringing another round of
showers and thunderstorms which will persist into Thursday. Thursday
night through Friday look to remain dry. Yet another shortwave
traversing the northern Plains will force another cold front into
the area Saturday/Saturday night and another round of thunderstorms
will be possible.

With the flow being quasi-zonal through most of this period,
temperatures will reside near normal. Thursday and Friday highs will
be in the upper 70s to lower 80s. Saturday and Sunday highs will be
in the low to mid 80s which is normal this time of year as the
average high at MCI is 83/84 degrees.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1233 PM CDT SUN JUN 8 2014

IFR CIGS are slowly improving at the terminals late this morning and
should become BKN with MFVR to VFR by late this afternoon. SFC winds
will remain rather light and generally out of the southeast through
the period. Tonight the clouds should stick around ahead of a
approaching storm system that will bring in widespread rain and
thunderstorms. Have timed the arrival of the leading edge of the
storms based on latest model data.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Pietrycha
LONG TERM...73
AVIATION...Pietrycha
Hazardous weather outlook, Jun 8, 1:24 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 PM CDT SUN JUN 8 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
124 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY
 WITH ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY. NO ORGANIZED
 SEVERE WEATHER IS EXPECTED...BUT HEAVY RAIN COULD EXACERBATE ONGOING
 RIVER FLOODING ACROSS THE REGION..

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:33 PM CDTRiver Flood WarningEAXAtchison, Holt27 hr
Jun 8, 6:46 AM CDTRiver Flood WarningEAXAndrew, Buchanan38 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.